MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU525
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the pre-loaded diu525 model intraocular lens (iol) entered the capsular bag completely and was removed for an unknown reason.The procedure was completed using a back-up iol.The scheduled procedure was cataract with iol.There was no device damage noted during preparation for use.The incision was enlarged from original 2.4mm to greater than 2.4mm.It is unknown if there was any patient injury or complications.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section a-3b patient gender: unknown/asked information was not provided.Section a-4 patient weight: unknown/asked information was not provided.Section a-5 patient ethnicity: unknown/asked information was not provided.Section a-6 patient race: unknown/asked information was not provided.Section d-6a date implanted: not applicable as the iol was removed and replaced during the initial procedure.Section d-6b date explanted: not applicable as the iol was removed and replaced during the initial procedure; therefore, not explanted.Section h-3 device evaluated by manufacturer: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Section h-6 health effect - impact code: 4625 incision enlargement section h-6 health effect - clinical code: 4581 incision enlargement section h-6 device code: 3191 - unspecified/other w/ patient involvement attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.Should additional information be received regarding this event the case will be reopened and processed accordingly.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20019650
Report Number3012236936-2024-000234
Device Sequence Number15621936
Product Code MJP
UDI-Device Identifier05050474749436
UDI-Public(01)05050474749436(17)240812
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2024
Device Model NumberDIU525
Device Catalogue NumberDIU525U170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale